MAUDE Adverse Event Report: COOK INC LUNDERQUIST-RING TORQUE INTERVENTIONAL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC LUNDERQUIST-RING TORQUE INTERVENTIONAL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: supply coordinator.Pma/510(k) #: k171764.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported a lunderquist-ring torque interventional wire guide unraveled at the end of the wire.The unraveling was noted at the end of a drain exchange procedure.No difficulty was experienced while inserting the wire guide and the wire was withdrawn through a drainage catheter.It was also noted that the wire guide insertion tool was not inserted through the valve assembly or hub of the guiding sheath before the tip of the wire guide was inserted.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: d4 - lot #: it is possible that the lot is either 14385939 or 14411855.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon device return to the manufacturer, additional lot numbers (14385939 and 14411855) were noted to be on two of the returned devices.It is unknown at this time which device lot number is associated with this event.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: d4 - lot investigation ¿ evaluation mayo clinic (united states) contacted cook on (b)(6) 2022 stating that, at the end of a drain exchange procedure when wire guide was removed, the wire guide was unraveled.The wire guide is a thsf-35-125-thg from an unknown lot.The wire guide was not withdrawn through a needle at any point but was withdrawn out of the catheter.The wire guide insertion tool was not used, however there was no difficulty inserting the wire guide into the patient.It is not known if the product was torqued.There were no adverse effects for the patient due to the wire not being used.The patient did not experience any additional procedures due to this occurrence.The date of event for this occurrence was (b)(6) 2022.Reviews of the complaint history, device history record (dhr), quality control, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.The product was returned to cook for evaluation.One used device was received.There was no weld connection separation, however the anchor solder closest to the distal weld exhibited elongation.Coil elongation measured approximately 3mm.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The customer was not able to clarify the lot number for this complaint; however, two possible lot numbers (14385939 and 14411855) were provided.A device history record for these two lots was performed.Lot# 14385939 had one relevant non-conformance where 3 devices were scrapped due to incorrect solder length.Lot# 14411855 had three relevant non-conformances.The first was for 1 device being scrapped due to weld splash in unspecified area.The second was for one device scrapped due to a broken solder.The third was for two devices scrapped due to stretched coil.A database search did not identify any other events associated with the two possible lot numbers.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet, t_fcwg_rev1.In the warnings section it states: this product is a delicate instrument.Avoid forceful angulation.In the precautions section it states: when you use the wire guide with another device, consider the end-hole size and the length of the device in order to ensure a proper fit between the wire guide and the device.Use only the flexible end as the initial inserted end.Inserting from the rigid end may cause damage to tissue or the device.Inspect the wire guide for kinks or damage prior to use.In the instructions for use section, it states: 3.) if needed, insert a wire guide insertion tool (provided) through the valve assembly or hub of the guiding sheath or other interventional device.Insert the tip of the wire guide through the insertion tool.In the how supplied section it states: upon removal from package, inspect the product to ensure no damage has occurred.Based on the available information, inspection of the returned device, and the results of the investigation, a definitive root cause was unable to be established.There was no weld connection separation, however the anchor solder closest to the distal weld exhibited elongation.Coil elongation measured approximately 3mm.This failure could be due to component failure or manipulation of the wire during removal.Cause for this failure could not be determined.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LUNDERQUIST-RING TORQUE INTERVENTIONAL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13801524
Report Number1820334-2022-00417
Device Sequence Number14460537
Product Code DQX
UDI-Device Identifier00827002270312
UDI-Public(01)00827002270312(17)261217(10)14385946
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHSF-35-125-THG
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer05/02/2022
12/02/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date05/24/2022
12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown